Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 5:53 PM EDT for 9 counties in North Carolina. It was in force for 52 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2014, 5:53 PM EDT (21:53 UTC)
- Expired
- Mar 12, 2014, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:16 PM EDT | TSTM WND DMG | 4 E Ulah, NC | TREE BLOWN DOWN ALONG ZOO PARKWAY. TIME ESTIMATED. |
| Mar 12, 6:20 PM EDT | TSTM WND DMG | 3 Nnw Roxboro, NC | POWER LINES BLOWN DOWN AT COUNTRY CLUB ROAD AND CHUB LAKE ROAD. |
| Mar 12, 6:27 PM EDT | TSTM WND GST 48 | Chapel Hill Apt, NC | 42 KNOT PEAK WIND GUST AT CHAPEL HILL AIRPORT |
| Mar 12, 6:30 PM EDT | TSTM WND DMG | 2 Ene Chapel Hill, NC | *** 1 FATAL *** TREE FELL ON A CAR ALONG ROPER LANE. EMS RESPONDING. TIME ESTIMATED. |
| Mar 12, 6:39 PM EDT | TSTM WND DMG | 3 W Parkwood, NC | TREES BLOWN DOWN ALONG HIGHWAY 751. |
| Mar 12, 6:40 PM EDT | TSTM WND DMG | 2 Nw Parkwood, NC | SEVERAL POWER LINES BLOWN DOWN AND 3 OR 4 POWER POLES BENT AT NEAR A 20 DEGREE ANGLE ALONG MASSEY CHAPEL ROAD JUST EAST OF FAYETTEVILLE ROAD. |
| Mar 12, 6:40 PM EDT | TSTM WND DMG | Parkwood, NC | ONE TREE BLOWN DOWN ALONG REVERE ROAD. |
| Mar 12, 6:50 PM EDT | TSTM WND DMG | 5 Sw Parkwood, NC | ONE TREE BLOWN DOWN ALONG HIGHWAY 751 TOWARD THE DURHAM COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 4:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WUUS52 KRAH 122153
SVRRAH
NCC001-037-057-063-077-135-145-151-181-122245-
/O.NEW.KRAH.SV.W.0026.140312T2153Z-140312T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 552 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WIND GUSTS OF
55 TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUST WEST OF ROXBORO TO NEAR ELDORADO...AND MOVING EAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...ASHEBORO...OXFORD...ROXBORO...SILER CITY...
HILLSBOROUGH...CREEDMOOR...RANDLEMAN...PITTSBORO...THOMASVILLE...
CARRBORO...MEBANE...BUTNER...GOLDSTON...SEAGROVE...ROUGEMONT...
WOODLAWN...CONCORD AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS. FLYING
DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
3597 7871 3587 7890 3563 7907 3552 7935
3551 8010 3596 8006 3592 8005 3590 7955
3584 7954 3585 7928 3624 7928 3624 7915
3654 7913
TIME...MOT...LOC 2152Z 270DEG 50KT 3639 7902 3552 7998
$$
VINCENT2 follow-up statements
392
WWUS52 KRAH 122220
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT WED MAR 12 2014
NCC057-122224-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
DAVIDSON NC-
620 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIDSON COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF
DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
3597 7871 3587 7890 3563 7907 3563 7914
3552 7935 3551 8006 3574 8005 3591 7977
3590 7955 3584 7954 3585 7928 3624 7928
3624 7915 3654 7913
TIME...MOT...LOC 2214Z 270DEG 46KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006
$$
NCC001-037-063-077-135-145-151-181-122245-
/O.CON.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
GRANVILLE NC-RANDOLPH NC-VANCE NC-ALAMANCE NC-CHATHAM NC-DURHAM NC-
ORANGE NC-PERSON NC-
620 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GRANVILLE...RANDOLPH...NORTHWESTERN VANCE...SOUTHEASTERN
ALAMANCE...CHATHAM...DURHAM...ORANGE AND PERSON COUNTIES...
AT 614 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 50 TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING NORTHEAST FROM SEAGROVE
TO CHAPEL HILL...TO HILLSBOROUGH...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...DURHAM...CHAPEL
HILL...ASHEBORO...OXFORD...ROXBORO...SILER CITY... HILLSBOROUGH...
CREEDMOOR...RANDLEMAN...PITTSBORO...CARRBORO... MEBANE...BUTNER...
GOLDSTON...SEAGROVE...ROUGEMONT...WOODLAWN... CONCORD...LIBERTY AND
RAMSEUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED WIND DAMAGE AND
GUSTS AS HIGH AS 65 MPH. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
3597 7871 3587 7890 3563 7907 3563 7914
3552 7935 3551 8006 3574 8005 3591 7977
3590 7955 3584 7954 3585 7928 3624 7928
3624 7915 3654 7913
TIME...MOT...LOC 2214Z 270DEG 46KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006
$$
VINCENT515
WWUS52 KRAH 122242
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED MAR 12 2014
NCC001-037-063-077-135-145-151-181-122249-
/O.EXP.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
GRANVILLE NC-RANDOLPH NC-VANCE NC-ALAMANCE NC-CHATHAM NC-DURHAM NC-
ORANGE NC-PERSON NC-
642 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE...RANDOLPH...
NORTHWESTERN VANCE...SOUTHEASTERN ALAMANCE...CHATHAM...DURHAM...
ORANGE AND PERSON COUNTIES WILL EXPIRE AT 645 PM EDT...
ALTHOUGH THIS PARTICULAR SEVERE THUNDERSTORM WARNING WILL EXPIRE AT
645 PM...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
UNTIL 730 PM FOR CHATHAM...DURHAM...GRANVILLE...AND VANCE COUNTIES.
LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
3597 7871 3587 7890 3563 7907 3563 7914
3552 7935 3551 8006 3574 8005 3591 7977
3590 7955 3584 7954 3585 7928 3624 7928
3624 7915 3654 7913
TIME...MOT...LOC 2239Z 270DEG 50KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 12, 3:20 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED MAR 12 2014 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH MIDNIGHT ... A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC. SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT. AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO 30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA. AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING. MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR TWO...28-35 WEST TO EAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM WEDNESDAY... FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING... PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER... PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID 20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD SPELL. FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS. MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE... ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25- 30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60. SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING 925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO NORMALS FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM WEDNESDAY... FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC. THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY -- LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS AND MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH. WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE LOW-MID 40S. FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA BETWEEN 21Z AND 03Z. AHEAD OF THE FRONT..WINDS ARE FROM THE SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO KRWI. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT. STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH WEAKENING FROM WEST TO EAST DURING THE AFTERNOON. VFR CONDITIONS WILL PREVAIL. LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY. THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT. THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO EARLY NEXT WEEK. && .FIRE WEATHER... AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Mar 12, 5:02 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT WED MAR 12 2014 NCZ007>011-021>028-038>043-073>078-132115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. NCZ083>086-088-089-132115- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VINCENT
In the hours before
Local storm report, Mar 12, 5:17 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 W LEWISVILLE 36.09N 80.43W
03/12/2014 FORSYTH NC 911 CALL CENTER
TREES DOWN NEAR WILLIAMS ROAD AND SHALLOWFORD ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1401160
DJFLocal storm report, Mar 12, 5:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
03/12/2014 M61 MPH GUILFORD NC ASOS
61 MPH WIND GUST REPORTED AT GSO AIRPORT.
&&
EVENT NUMBER RAH1401161
ELLISLocal storm report, Mar 12, 5:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 E JAMESTOWN 36.00N 79.92W
03/12/2014 E0.75 INCH GUILFORD NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401162
DJFLocal storm report, Mar 12, 5:44 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 3 NNW GREENSBORO 36.11N 79.85W
03/12/2014 GUILFORD NC EMERGENCY MNGR
TREES AND POWER LINES DOWN ON WESTRIDGE RD AND BRYAN
BLVD
&&
EVENT NUMBER RAH1401163
ELLISLocal storm report, Mar 12, 5:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
03/12/2014 GUILFORD NC 911 CALL CENTER
REPORTS OF AT LEAST SCATTERED TREES AND POWER LINES
DOWN ESPECIALLY OVER THE NORTH SIDE OF THE CITY.
&&
EVENT NUMBER RAH1401164
DJFLocal storm report, Mar 12, 5:53 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 6 W LINWOOD 35.75N 80.42W
03/12/2014 DAVIDSON NC COUNTY OFFICIAL
WIRES DOWN ON SOWERS RD
&&
EVENT NUMBER RAH1401165
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:07 AM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Mar 12, 2:48 PM EDT | Fire Weather Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 13 hr |
| Mar 12, 4:04 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 56 min |
| Mar 12, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 55 min |
| Mar 12, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Guilford, Randolph | 62 min |
| Mar 12, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Moore and 2 more | 56 min |
| Mar 12, 7:07 PM EDT | Special Weather Statement | RAH | Halifax, Harnett, Johnston, Nash, Warren | 53 min |
| Mar 12, 7:56 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.